Jump to content

Bruising Easily


Adria
 Share

Recommended Posts

Hello Everyone,

Here's the problem. I keep getting more and more bruises all over my legs and I honestly cannot recall injuring myself. I called my primary care physician and he just said that my advair inhaler could be causing the bruising. I really do not believe that this is the case though since I have been consistently on this medication for over 2 years and this bruising issue is recent, as in just over a month or so. The bruises are not sore and are about the size of 50 cent pieces. They are bluish purple in color. I have no idea what could be causing this or even where to start in terms of research. Any ideas would be greatly appreciated. Thanks.

- Adria

Link to comment
Share on other sites

I am currently on narcotic pain relievers. I take Roxicodone daily due to a degenerating disc in my back and facet joint inflammation. I also have mepergan (generic demerol and phenergan) as needed for migraine headaches. I have been off of all NSAID pain relievers and tylenol for the past 3 months due to elevated creatinine and liver enzymes. I'm not really sure if any of my other meds have the ability to cause blood thinning. To my knowledge, I do not have any form of clotting disorder. :o

-Adria

Link to comment
Share on other sites

Hi,

Are you on birth control pills? My sister had that happen to her, and they said it was her birth control pills. She had to stop taking that kind and start something new. Her bruises did not hurt, either, and they were little and round.

I may be way off base, but that is what I thought of when I saw your post.

Hope you get it figured out.

Angela

Link to comment
Share on other sites

Hi Adria,

Easy bruising has many causes, including a clotting disorder, low platelet count (thrombocytopenia), other blood disorders, connective tissue and autoimmune syndromes, vasculitis, and medication side effects. Also, people with liver dysfunction may have abnormalities in clotting factors, which can cause easy bruising. You mentioned that your liver enzymes have been elevated. Have you had a recent complete blood count done? If your routine blood counts are normal, there are other blood tests that a doctor can do to further investigate the cause. Finally, herbal supplements and some vitamins can have a blood thinning effect. Besides your doctor, you may want to discuss whether you are taking anything that may be the culprit with a PharmD. Good luck!

Link to comment
Share on other sites

  • 2 weeks later...

Thanks Everyone. I really appreciate it. Definitely some food for thought.

- Adria

Link to comment
Share on other sites

  • 1 month later...

I always seem to have unexplainable bruises on my arms and legs . . . more on my legs though.

I have been wondering if this is POTS related or some medication I'm on or what.

It seems to be a new thing for me.

The bruises are small as you said and I have no recollection of bumping into anything.

Very interesting . . .

Link to comment
Share on other sites

I have always been an easy bruiser. Have you had any weight loss? This will cause your tissues to become looser and your muscle mass to possibly decrease, leading to increased likelihood of bruising.

Amy

Link to comment
Share on other sites

I have problems with this, too. Usually they appear for unknown reasons. I've also noticed that when my skin is extremely dry and I'm scratching a lot, I end up with huge (fist sized) bruises. Then I tell my husband he needs to quit hitting me. :lol: (If you knew Daryl, you would definitely know that's a joke. He has always treated me with kid gloves.)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...